MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR PS CEMENTED SIZE 2 R; KNEE FEMUR CEMENTED

MEDACTA INTERNATIONAL SA GMK-PRIMARY FEMUR PS CEMENTED SIZE 2 R; KNEE FEMUR CEMENTED
Catalog Number 02.07.2202R
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 04 december 2019.Lot 102868: (b)(4) items manufactured and released on 30-sep-2010.Expiration date: 2015-08-31.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director: 8 years after tka, a secondary patella resurfacing surgery is undertaken, and then the original prosthesis is found loose and replaced.Aseptic loosening is a possible adverse event following total joint arthroplasty, described in literature, and causes remain often undetermined.We could find no hints in this case of a clear cause for loosening, but we do not see any reason to suspect a faulty device.Additional implant involved in the event, batch review performed on 04 december 2019.Gmk-primary 02.07.1202r tibial tray fixed cemented size 2 r (k090988) lot.111043.Lot 111043: (b)(4) items manufactured and released on 05-may-2011.Expiration date: 2016-03-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.
 
Event or Problem Description
The patient complained of pain in the knee, in the anterior region.When the surgeon opened the knee, he noticed loosening of the femoral component and loosening of the tibial implant, so everything was removed.It was noticed a large defect on the internal part of the femoral condyle.The surgeon did not notice anything about the rxs at his disposal.Unfortunately, a revision system was not available only a gmk primary (implants and instrumentation) was available.So the surgeon performed the revision with primary system and compensated the defects with cement 8 years after primary.The surgery was completed successfully.

Brand Name
GMK-PRIMARY FEMUR PS CEMENTED SIZE 2 R
Common Device Name
KNEE FEMUR CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9479694
Report Number3005180920-2019-01067
Device Sequence Number13511674
Product Code JWH
UDI-Device Identifier07630030820816
UDI-Public07630030820816
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Catalogue Number02.07.2202R
Device Lot Number102868
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2019
Initial Report FDA Received Date12/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight60